The Regina Police Service wants to remind Regina citizens that drug overdoses in our city continue to ravage some of our most vulnerable citizens, even when this issue isn’t top-of-mind for everyone. Regina Police Service members have attended four deaths in the past three days that are believed to be apparent drug overdoses. Three of these deaths occurred, in different locations, on Saturday, May 15, 2021. A fourth happened on Monday, May 17th. The deceased persons are all males, ages: 26, 28, 45, and 55. They represent four families and entire communities who will grieve them. The Saskatchewan Coroners Service, assisted by police, continues to investigate their deaths.
This complex issue is being addressed at various levels, such as: supplying patrol officers with Narcan, calls for more supports for people struggling with addictions, changes in legislation to protect those reporting drug overdoses, and increased public education. The Regina Police Service wants to remind citizens that anyone who is present when another person is experiencing an overdose can call 9-1-1 without fear of criminal charges arising from drug possession. See the Good Samaritan Drug Overdose Act for more information. It is also critically important to know the signs of an opioid overdose. Symptoms of an opioid overdose may include: slow or no breathing; gurgling, gasping or snoring; clammy, cool skin; and blue lips or nails. If you suspect someone has overdosed on any drug, call 9-1-1. People can also access Naloxone kits, if they are concerned about experiencing, or witnessing, a drug overdose. More information on take-home Naloxone and harm reduction efforts can be found here:
The Regina Police Service thanks the public for their ongoing cooperation and support.